Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 2, 2006, 4:15 PM MDT for Sioux County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2006, 4:15 PM MDT (22:15 UTC)
- Expired
- Jul 2, 2006, 5:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
The radar
The Cheyenne radar (KCYS), 162 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:45 PM MDT | HAIL 1 | Agate, NE | HAIL FROM DIME TO QUARTER SIZE BETWEEN 5 MILES SOUTH TO 5 MILES NORTH OF AGATE AND ALONG HIGHWAY 29. THE HAIL APROACHED SEVERAL INCHES DEEP NEAR AGATE. |
| Jul 2, 4:45 PM MDT | HAIL 1 | Agate, NE | HAIL FROM DIME TO QUATER SIZE FROM 5 MILES SOUTH TO 5 MILES NORTH OF AGATE ALOND HIGHWAY 29. THE HAIL APPROACHED SEVERAL INCHES DEEP NEAR AGATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 2:57 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 022214 SVRCYS NEC165-022300- /O.NEW.KCYS.SV.W.0079.060702T2215Z-060702T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 415 PM MDT SUN JUL 2 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 500 PM MDT * AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR AGATE...OR ABOUT 33 MILES NORTHEAST OF TORRINGTON...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL SIOUX COUNTY AT 430 PM MDT RURAL EASTERN SIOUX COUNTY AT 440 PM MDT RURAL SOUTHEASTERN SIOUX COUNTY AT 450 PM MDT LAT...LON 4252 10350 4249 10394 4203 10380 4205 10345 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 022233 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 432 PM MDT SUN JUL 2 2006 NEC165-022300- /O.CON.KCYS.SV.W.0079.000000T0000Z-060702T2300Z/ SIOUX NE- 432 PM MDT SUN JUL 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR SOUTHERN SIOUX COUNTY... AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR AGATE...OR ABOUT 31 MILES NORTHEAST OF TORRINGTON...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SIOUX COUNTY AT 450 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4252 10350 4249 10394 4203 10380 4205 10345 $$ SOWKO
000 WWUS55 KCYS 022300 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MDT SUN JUL 2 2006 NEC165-022310- /O.EXP.KCYS.SV.W.0079.000000T0000Z-060702T2300Z/ SIOUX NE- 500 PM MDT SUN JUL 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SIOUX COUNTY EXPIRES AT 500 PM MDT... AT 500 PM WEATHER SERVICE RADAR INDICATED THAT THE STORM HAD WEAKENED SLIGHTLY TO BELOW SEVERE LIMITS...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. REDEVELOPMENT IS POSSIBLE...IN WHICH CASE A NEW WARNING WOULD BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4252 10350 4249 10394 4203 10380 4205 10345 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:45 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 2, 1:45 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT SUN JUL 2 2006 .SHORT TERM...TODAY THRU TUE NIGHT...UPPER RIDGE IS NEARLY STATIONARY...BUT WHAT LITTLE MOTION IT HAS WILL BE EASTWARD OVERNIGHT. ROBUST UPSLOPE SURFACE FLOW WILL CONTINUE...AND NUMEROUS UPPER DISTURBANCES WILL PROMOTE THUNDERSTORM DEVELOPMENT THIS EVENING AND AT VARIOUS TIMES UNTIL LATE TUESDAY NIGHT WHEN THE RIDGE WILL BE NEARLY CENTERED ON THE AREA. FLASH FLOODING WILL BE A CONCERN AS STEERING FLOW IS LESS THAN 15 KTS EACH AFTERNOON AND THE MOISTURE IS STREAMING IN. HAVE UPPED POPS SUBSTANTIALLY EACH AFTERNOON. NUMEROUS MODEL DIFFERENCES LIMITING CONFIDENCE THAT RAIN WILL FALL ON ANY PARTICULAR DAY...BUT THE NAM AND GFS AGREE THAT MOST LOCALITIES WILL SEE SUBSTANTIAL RAIN AT LEAST ONCE IN THE NEXT COUPLE DAYS. .LONG TERM...WEDNESDAY THROUGH SUNDAY...THE PEAK OF THE UPPER RIDGE WILL CROSS OVER THE CWA ON WEDNESDAY BRINGING AN END TO UPSLOPE AND DRASTICALLY DECREASING POPS. EVEN THOUGH THE RIDGE WILL BE SLIDING EASTWARD...IT WILL AMPLIFY ALLOWING TEMPERATURES TO CLIMB PROGRESSIVELY EACH DAY UNTIL THE WEEKEND WHEN THINGS WILL BEGIN TO FLATTEN. AFTERNOON THUNDERSTORMS CANNOT BE RULED OUT ANY DAY...ESPECIALLY OVER THE HIGHER TERRAIN...BUT MOST AREAS WILL BE DRY THROUGH THE PERIOD. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SOWKO LONG TERM....SOWKO
Hazardous weather outlook, Jul 2, 10:45 AM MDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT SUN JUL 2 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-031100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND FOR SOUTHEAST WYOMING FROM THE LARAMIE RANGE EASTWARD. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE LARAMIE RANGES THEN DRIFT SLOWLY EASTWARD OVER THE PLAINS LATER THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER AND LOCALIZED WIND GUSTS TO 60 MPH. ALSO...SEVERAL OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL CONTAIN TORRENTIAL RAIN...SO LOCALIZED FLOODING IS A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY MONDAY AND TUESDAY. ANY OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY BY MID AFTERNOON. WYZ061>063-065-031100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1045 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CARBON AND ALBANY COUNTIES IN SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER ALBANY AND CARBON COUNTIES THIS AFTERNOON BEFORE ENDING OR MOVING OUT OF THE AREA THIS EVENING. A COUPLE OF STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE PRIMARILY MONDAY AND TUESDAY. THUNDERSTORMS SHOULD BECOME MORE ISOLATED AND BE CONFINED MAINLY OVER THE MOUNTAINS FOR THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SOWKO
In the hours before
Local storm report, Jul 2, 1:59 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM FLASH FLOOD 15 N CHEYENNE 41.36N 104.79W
07/02/2006 LARAMIE WY TRAINED SPOTTER
WATER OVER CR 128 ABOUT 1 FOOT DEEP/12 FEET WIDE
&&Local storm report, Jul 2, 2:28 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL 2 SE CHEYENNE 41.12N 104.76W
07/02/2006 M0.75 INCH LARAMIE WY TRAINED SPOTTER
0205 PM HAIL 3 SE CHEYENNE 41.11N 104.75W
07/02/2006 M0.75 INCH LARAMIE WY TRAINED SPOTTER
ALSO...1.5 INCHES OF RAIN FELL IN A 20 MINUTE PERIOD.
&&
MWEILANDThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:47 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 43 min |
| Jul 2, 3:17 PM MDT | Flash Flood Warning | CYS | Banner | 3 hr |
| Jul 2, 3:50 PM MDT | Flash Flood Watch | CYS | Banner, Cheyenne, Kimball, Morrill, Scotts Bluff | 6 hr |
| Jul 2, 5:05 PM MDT | Flash Flood Warning | CYS | Cheyenne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.